MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG, NEEDLE HOLDER, STRIAGHT; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

STRYKER ENDOSCOPY-SAN JOSE PKG, NEEDLE HOLDER, STRIAGHT; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Catalog Number 0250080340
Health Effect - Clinical Code No Information (3190)
Date of Event 05/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the tip broke and potentially remained inside of the patient.
 
Additional Manufacturer Narrative
Alleged failure: the tip of the insert was broken off and the broken tip could remain inside the patient body.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be excessive contact with another surgical device and/or excessive reprocessing.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.
 
Event or Problem Description

Brand Name
PKG, NEEDLE HOLDER, STRIAGHT
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7555408
Report Number0002936485-2018-00466
Device Sequence Number1813678
Product Code OCZ
UDI-Device Identifier07613327058284
UDI-Public07613327058284
Combination Product (Y/N)N
PMA/510(K) Number
K973259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250080340
Device Lot Number1641307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;